MAUDE Adverse Event Report: MICROVENTION, INC. FRED 27; FLOW DIVERTER

MICROVENTION, INC. FRED 27; FLOW DIVERTER
Model Number FRED4508-PMA
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Stroke/CVA (1770); Thrombosis/Thrombus (4440)
Date of Event 04/28/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device associated with this event was used during the same procedure referenced in mfr.Report # 2032493-2021-00191.A search for non-conformances associated with the reported part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The reported complaint is confirmed.The provided images show the first fred stent foreshortening, thrombus formation with blockage of flow, use of pta and placement of a second fred stent and use of aggrastat to treat thrombus and reestablish flow.Without the returned and physical evaluation of the device, the investigation is unable to determine if a condition existed that caused or contributed to the reported event.The instructions for use identifies thombosis as potential complications associated with use of the device.
 
Event or Problem Description
It was reported that a fred stent was implanted to treat a supraclinoid wide neck aneurysm.Immediate post implantation imaging showed good wall apposition, aneurysm status, and good perfusion.Three minutes later, a second angio run was performed and there was complete occlusion of fred with no distal perfusion and the device appeared to have thrombus affixed to it.After taking additional spot fluoro images, the device did not appear fully open, it had foreshortened, and it had also migrated proximally.Aggrastat ia was administered and percutaneous transluminal angioplasty (pta) was performed twice.A second fred stent was implanted since the first stent was no longer covering the aneurysm.Angio showed good wall apposition and reperfusion, but thrombus continued to form.Further medication was administered and pta was performed, but clot continued to form.The physician repeated pta multiple times and after waiting 15 minutes, patient had adequate flow.The physician decided to stop the case and see how the patient woke up.Post anesthesia, the patient woke up moving all extremities and was able to speak.This report refers to the second stent implanted.
 
Additional Manufacturer Narrative
A follow-up email received on 05/28/2021 indicated that the patient had a stroke 5 days post-procedure and was entering hospice.It was also indicated that the proximal end of the stent was not opening or filling properly.

Brand Name
FRED 27
Common Device Name
FLOW DIVERTER
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
MDR Report Key11904861
Report Number2032493-2021-00192
Device Sequence Number3648688
Product Code OUT
UDI-Device Identifier00842429106761
UDI-Public(01)00842429106761(11)200219(17)230131(10)200219577
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P180027
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Model NumberFRED4508-PMA
Device Lot Number200219577
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/28/2021
Supplement Date Received by Manufacturer05/28/2021
Initial Report FDA Received Date05/28/2021
Supplement Report FDA Received Date06/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age47 YR
Patient Weight85